A rare but a serious complication: gemifloxacin induced tendinopathy


KANBAY A. , Mihcioglu I., Tekin N.

TUBERKULOZ VE TORAK-TUBERCULOSIS AND THORAX, cilt.68, ss.184-187, 2020 (ESCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 68 Konu: 2
  • Basım Tarihi: 2020
  • Doi Numarası: 10.5578/tt.69502
  • Dergi Adı: TUBERKULOZ VE TORAK-TUBERCULOSIS AND THORAX
  • Sayfa Sayıları: ss.184-187

Özet

We present a case of tendon rupture and subcutaneous bleeding alter administration of gemifloxacin for the treatment of lower respiratory tract infection. Fluoroquinolone-induced tendinopathy is a rare but increasingly acknowledged adverse effect of this group of antibiotics. Most of the cases occur in the Achilles tendon and can lead to tendon rupture. Possible predisposing risk factors include steroid use, patients with renal failure or kidney transplantation, old age and being an athlete.